MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION ADPTR,TUBE SET TO BAG,STER; SYRINGE, PISTON

BAXTER HEALTHCARE CORPORATION ADPTR,TUBE SET TO BAG,STER; SYRINGE, PISTON
Catalog Number H93884
Medical Device Problem Codes Obstruction of Flow (2423); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that six (6) exactamix adapters had a small piece of plastic preventing fluid from flowing through; some of the adapters appeared to be partially blocked.This was observed during use of the devices with the repeater pump and tubing sets.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
The devices have been received and the evaluation is in progress.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
B5: additionally, when the user pressed pump on the repeater pump with the adapter attached, nothing came out.Once the adapter was removed, the repeater device pumped successfully.H4: the lot was manufactured between march 11, 2023 ¿ march 12, 2023.H10: six (6) devices were received for evaluation.An unaided eye visual inspection was performed which observed blocked and deformed areas inside the adaptor barrel fluid pathway in all samples.A magnified inspection was performed, and completely blocked areas inside the barrel of four (4) samples and partially blocked deformed areas of the remaining two (2) samples were observed.Functional testing using sterile water was performed, and liquid flow was completely restricted of the 4 samples and partially restricted liquid flow of the remaining two (2) samples were observed.The reported condition was verified as deformed adapters, not a contamination condition.The cause of the condition was related to the manufacturing process.In the event of a fully occluded adapter, there would be no patient harm because a patient bag would not be used until the setup is complete.The pharmacist would review and approve the final bag before release to the end user.This could present a delay in compounding; however, the pharmacy could manually prepare the patient¿s therapeutic product to mitigate the potential delay.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
ADPTR,TUBE SET TO BAG,STER
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
AVAILMED
c. industrial lt. 001 mz. 105
no 20905 int a, col cd ind.
tijuana, baja california 22444
MX   22444
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17619353
Report Number1416980-2023-04302
Device Sequence Number6057559
Product Code FMF
UDI-Device Identifier00085412476827
UDI-Public(01)00085412476827
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K872743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberH93884
Device Lot Number60444769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown